New York, 2007

Hail and Damaging Winds in New York, June 2, 2007

June 2, 2007 · NWS BTV · 7 events in 4 counties and zones

A backdoor cold front and mid-level disturbance moved into a moderately unstable airmass during the afternoon of the 2nd and resulted in the development of showers and thunderstorms across northern New York. Some of these thunderstorms were locally severe, which produced damaging winds that knocked down trees and powerlines in Norwood, Parishville (St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A backdoor cold front and mid-level disturbance moved into a moderately unstable airmass during the afternoon of the 2nd and resulted in the development of showers and thunderstorms across northern New York. Some of these thunderstorms were locally severe, which produced damaging winds that knocked down trees and powerlines in Norwood, Parishville (St. Lawrence county) and Bloomingdale (Essex county) as well as large hail of 3/4 inch diameter or greater in Peru (Clinton county), Stockholm Center (St. Lawrence county), Rainbow Lake (Franklin county) and up to half-dollar size hail in Saranac Lake (Franklin county).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 2, 1:15 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 2, 1:15 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WATCH #331 IN EFFECT UNTIL 8 PM ALL AREAS
EXCEPT FAR NRN/NERN VT...

.SYNOPSIS...
A STATIONARY FRONT...WHICH HAS MEANDERED ACROSS THE NORTH COUNTRY
OVER THE PAST SEVERAL DAYS...WILL CONTINUE TO INFLUENCE THE REGION
TODAY INTO SUNDAY...WITH WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS. A FEW OF THE STORMS MAY ONCE AGAIN CONTAIN STRONG
GUSTY WINDS AND SMALL HAIL THIS AFTERNOON...MAINLY FROM THE
CHAMPLAIN VALLEY SOUTH AND WEST. BY LATER SUNDAY NIGHT INTO
MONDAY...WIDESPREAD RAINFALL WILL OVERSPREAD THE REGION FROM THE
SOUTH...AS THE REMNANTS OF TROPICAL STORM BARRY MOVE NORTHWARD INTO
NEW ENGLAND...IN RESPONSE TO AN APPROACHING UPPER TROUGH OF LOW
PRESSURE ADVANCING EASTWARD FROM THE GREAT LAKES STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE UPDATED PRODUCTS TO ACCOUNT FOR RECENTLY ISSUED SVR WATCH #331
EFFECTIVE THRU 00Z. IT APPEARS WE/LL HAVE ISOLATED STORMS MOVING OFF
THE HIGHER TERRAIN IN THE ADIRONDACKS INTO THE CHAMPLAIN VLY/RUTLAND
COUNTY DURING THE NEXT 1-3 HRS. ALSO...CONVECTION DEVELOPING WEST OF
THE ST. LAWRENCE VALLEY WILL MOVE INTO FAR NRN NY THRU LATE AFTN AND
WILL ALSO HAVE AN ASSOCIATED LOCALIZED DAMAGING WIND/HAIL THREAT.

ISOLD SHOWERS AND AFTN/EVENING TSTMS WILL CONTINUE AS PRIMARY FOCUS
TODAY. AIR MASS IS RELATIVELY MOIST WITH SFC DEWPOINTS IN THE LOW
TO MID 60S AREAWIDE. A STATIONARY FRONT EXTENDS FROM NW-SE VCNTY
OF THE INTERNATIONAL BORDER WITH ISOLD SHOWERS NEAR THE BOUNDARY
AT 1415Z FROM JUST SOUTH OF KMSS TO KBTV TO KMPV. EXPECTATION IS
FOR BEST AIR MASS DESTABILIZATION TO OCCUR ALONG OUR SRN/WRN CWA
WHERE SKIES ARE MOSTLY SUNNY ATTM. ANTICIPATE SBCAPE VALUES
1000-1500 J/KG ACROSS RUTLAND/WINDSOR COUNTIES AND ALSO ACROSS
PORTIONS OF THE NRN ADIRONDACKS AND ST. LAWRENCE VLY BY MID AFTN.
SFC-6KM SHEAR WILL BE STRONGEST TO THE NORTH /AROUND 40KTS/...BUT
SUFFICIENT /AROUND 30KTS/ IN AREA OF BEST SBCAPE TO ALLOW FOR SOME
STORM ORGANIZATION AND SVR THREAT THIS AFTN/EVE. INSTABILITY WILL
BE LOWEST ACROSS NERN VT. DEEP-LAYER FORCING MAY ALSO BE AIDED BY
APPARENT MID-LVL VORT IN WV IMAGERY CROSSING GEORGIAN BAY VCNTY AT
14Z. NAM12 INDICATES THIS FEATURE...THOUGH IT APPEARS AFFECTED BY
CONVECTIVE DEVELOPMENT AS IT TRACKS INTO NRN NY BY 00Z.

WILL ISSUE AN SPS TO HIGHLIGHT ISOLD SEVERE THUNDERSTORM POTENTIAL
THIS AFTERNOON...ESPECIALLY FROM THE CHAMPLAIN VLY SOUTHWARD AND
WESTWARD. MAIN THREAT WOULD BE LOCALIZED SEVERE DOWNDRAFT WINDS
AND POSSIBLE SVR HAIL WITH STRONGEST CORES.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
ANY LINGERING CONVECTION THIS AFTERNOON SHOULD THEN WANE INTO THE
EVENING HOURS WITH LOSS OF OVERALL FORCING/LIFT...THEN POTENTIALLY
REDEVELOP ACROSS WRN ZONES LATER AT NIGHT AS ADDL ENERGY ACROSS SC
ONTARIO RIDES SOUTHEASTWARD ALONG MID LVL BAROCLINIC ZONE. WILL
CARRY AN OVERALL 20 POP SE INCREASING TO 40 NW AFTER MIDNIGHT
ALONG WIT LIGHT WINDS AND PATCHY FOG. TEMPS TO REMAIN ON THE MILD
SIDE..RANGING GENERALLY FROM THE M50S TO L60S AREA WIDE.

INTERESTING AND SOMEWHAT CHALLENGING FCST THEN OCCURS BY SUNDAY
AFTERNOON INTO MONDAY AS REMNANTS OF TROPICAL STORM BARRY ADVANCE
NORTHWARD TOWARDS NEW ENGLAND. OPERATIONAL SOLNS STILL REMAIN IN
GENERAL AGREEMENT ON DEVELOPING RATHER ROBUST CONVECTION ACROSS THE
REGION DURING THE AFTERNOON ON SUNDAY...DESPITE PLACEMENT OF MID TO
UPPER LVL RIDGE AXIS ATOP REGION. THIS APPEARS TO BE IN RESPONSE TO
BAND OF RATHER STRONG BNDRY LYR MOISTURE CONVERGENCE DEVELOPING AS
TROPICAL ENVELOPE PUSHES NORTHWARD INTO EXISTING AIRMASS ACROSS
REGION. HAVE SEEN THIS TYPE OF SETUP BEFORE...AND IT CAN BE FAIRLY
INNOCUOUS AND POTENTIALLY CONCERNING...ESP CONSIDERING RATHER HIGH
PWATS AND SUCH LIGHT WINDS ALOFT. THIS WOULD ARGUE FOR SLOW MOVEMENT
IN ANY CONVECTION THAT DOES DEVELOP...WITH SOME LOCALIZED FF
CONCERNS IN STRONGER ACTIVITY. WILL OPT TO INCLUDE ADDL ENHANCED
WORDING FOR LOCALLY HVY RAFL ACCORDINGLY DURING THE AFTERNOON HOURS.

BY SUNDAY EVENING INTO MONDAY...BROAD AND DEEP TROPICAL
AIRMASS/MOISTURE THEN OVERSPREADS MUCH OF NEW ENGLAND/ERN NY FROM
THE SOUTH...WITH WIDESPREAD RAFL PUSHING NORTHWARD ACROSS AREA.
MOVEMENT OF THIS SYSTEM IS IN RESPONSE TO DEEP
SOUTHERLY/SOUTHWESTERLY MID LVL FLOW ON ERN SIDE OF ADVANCING UPPER
TROUGH ACROSS OHIO VLLY/GREAT LAKES STATES. WITH SUCH GOOD AGREEMENT
AMONG OPERATIONAL/ENSEMBLE SOLNS ON EVOLUTION/INTERACTION OF THESE
FEATURES...WILL INCREASE POPS TO CATEGORICAL INTO MONDAY...WITH SOME
HEAVIER RAFL POSSBL SRN PORTIONS OF VT. FAIRLY QUICK MOVEMENT OF
TROPICAL SYSTEM SHOULD PRECLUDE WIDESPREAD VERY HVY RAFL...THOUGH A
NUMBER OF AREAS COULD RECEIVE AND ADDL 0.75 TO 1.5 INCHES IN THE 24
PERIOD FROM 12Z MONDAY TO 12Z TUE. TEMPS TO ALSO TREND COOLER BY
MONDAY DUE TO THE WIDESPREAD RAFL/CLOUD COVER.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
REMNANTS OF EXITING SYSTEM FROM WEEKEND CONTINUE TO LIFT N AND E
AWAY FROM THE REGION. WILL CONTINUE MENTION OF SHOWERS TUES NGT
INTO WED MORN...TAPERING THEM FROM SW TO NE BFR ENDING BY MIDDAY
WED. MDLS HAVE SHIFTED A BIT WITH APPROACH OF NEXT SYSTEM. CURRENT
RUNS FAVOR THURS/FRI DUE TO SFC RIDGE WHICH BUILDS OVER AREA LATE
WED INTO EARLY THURS. WARM FRNTL PRECIP LIFTS N INTO AREA THURS
AFTNOON...MVG N OF CWA BY THURS NGT. THIS WILL PUT CWA INTO WARM
SECTOR AHEAD OF CD FROPA ON FRI INTO SAT MORN. WITH INCR
INSTABILITY OF BEING IN WARM SECTOR...PUT IN MENTION OF TRW BUT
KEPT AT CHANCE POPS DUE TO TIMING IN MDL ISSUES. HIGH PRESSURE
WORKS OVER THE CWA BEHIND FRNT ON SAT CLRING REGION OUT. HAVE USED
HPC MDL TEMPS AND ADJUSTED BASED ON NEW GUIDANCE FOR FRNTS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FOR THE FIRST 24 HOURS THROUGH 06Z SUNDAY...SCT RW/TRW PSSBL THRU
00Z-02Z SUN AS MEANDERING FRNTL SYSTEM MVS THRU THE AREA.
EXPECTING COND MAINLY MVFR AS HZ PERSISTS ACROSS THE AREA.
RAINFALL/FG AT SLK/MPV MAY BRING CHANCE OF IFR AT TIMES DUE TO
VSBY RESTRICTION. MAINLY FG/HZ OVERNGT...WITH CHANCE FOR PRECIP
AFT 12Z ACROSS AREA AS DAYTIME HEATING WORKS ON AREA CU. WINDS
MAINLY LGT/VAR THRU 10Z SUNDAY...BECM MORE SSW 5-10KT EXCEPT ENE
AT KMSS. HIR WILL BE OBSCD THRU FORECAST PERIOD DUE TO COMBO OF
HZ/PRECIP AND LWR CEILINGS DUE TO ANY TS FORMATION.

18Z SUNDAY THROUGH TUESDAY...FRONTAL BNDRY CONT TO MEANDER ACRS
AREA THROUGH SUNDAY. SOME MVFR POSSIBLE IN MORNING FG/HZ...WHICH
MAY LWR VSBY DOWN TO 3-5SM AT TIMES. REGION WILL CONTINUE TO SEE
CHANCE FOR RW/TRW DURING THE DAY SUNDAY AS SYSTEM OVER THE GREAT
LKS PUSHES EAST. MAINLY MVFR COND DURING THIS TIME. THIS LOW WILL
BE COMBINING WITH TROPICAL REMNANTS MVG NORTH ALONG THE COAST TO
BRING HEAVIER RAINFALL TO THE AREA SUN NGT INTO TUES...BFR CLRING
REGION ON WED. THIS INCR RAINFALL WILL LWR COND FROM MVFR DOWN TO
IFR AT TIMES DUE TO VSBY REDUCTION AND LOWER CEILINGS.

&&

.HYDROLOGY...
SLOW MOVING STORMS POSSBL ON SUNDAY DUE TO RELATIVELY LIGHT MID TO
UPPER LVL WIND REGIME AND MOIST COLUMNAR MOISTURE PROFILES. LOWEST
FF GUIDANCE IS ACROSS THE NORTHERN THIRD OF VERMONT...IN PARTICULAR
ACROSS PORTIONS OF FRANKLIN/LAMOILLE/ORLEANS/CALEDONIA/ORANGE
COUNTIES....WHERE 3 HR FF GUIDANCE IS AROUND 2 INCHES DUE TO
CONVECTIVE SYSTEM AFFECTING THESE AREAS OVER THE PAST TWO NIGHTS.
THUS THESE AREAS WOULD HAVE THE HIGHEST POTENTIAL OF ANY LOCALIZED
RUNOFF PROBLEMS ON SUNDAY SHOULD SLOW MOVING CONVECTION DEVELOP.
OUTSIDE OF THESE AREAS...VALUES SOMEWHAT HIGHER...AND ON THE ORDER
OF 3 INCHES.

IN TERMS OF BARRY REMNANTS...AGAIN...FAIRLY QUICK MOVEMENT OF SYSTEM
SHOULD PRECLUDE WIDESPREAD VERY HEAVY RAFL...WITH QPF ENSEMBLE SOLNS
ADVERTISING A BROAD 0.75 TO 1.5 INCH RAFL ACROSS THE ERN TWO THIRDS
OF THE FA DURING THE 24 HR PERIOD FROM 12Z MONDAY TO 12Z TUESDAY.
THIS SHOULD LIMIT OVERALL HYDRO/FLOODING THREAT...THOUGH SINCE WE/RE
DEALING WITH A TROPICAL REMNANT...SITUATION WILL BE MONITORED
CLOSELY.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...BANACOS
SHORT TERM...JMG
LONG TERM...JN
AVIATION...JN
HYDROLOGY...JMG
Hazardous weather outlook, Jun 2, 1:03 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT SAT JUN 2 2007

NYZ026>031-034-035-087-VTZ001-005-008>012-017>019-031815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
203 PM EDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME STRONG THUNDERSTORMS ARE AGAIN POSSIBLE ON SUNDAY.

TROPICAL STORM BARRY IS FORECAST TO BECOME EXTRATROPICAL AND THE REMNANTS
OF BARRY WILL BE OFF THE CAROLINA COAST EARLY SUNDAY. THE REMNANTS
OF BARRY WILL THEN MOVE NORTH UP THE EAST COAST AND BE OFF THE
SOUTHERN NEW ENGLAND COAST BY MONDAY AFTERNOON. THIS SYSTEM HAS
THE POTENTIAL TO BRING SOME HEAVY RAIN TO PORTIONS OF VERMONT AND
NORTHERN NEW YORK ON MONDAY.

A COLD FRONT WILL MOVE INTO THE REGION ON TUESDAY WITH SHOWERS AND
THUNDERSTORMS LIKELY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE
IN BURLINGTON.

VTZ002>004-006-007-016-031815-
WESTERN FRANKLIN-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-EASTERN FRANKLIN-
203 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT AND
NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH
THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME STRONG THUNDERSTORMS ARE AGAIN POSSIBLE ON SUNDAY.

TROPICAL STORM BARRY IS FORECAST TO BECOME EXTRATROPICAL AND THE REMNANTS
OF BARRY WILL BE OFF THE CAROLINA COAST EARLY SUNDAY. THE REMNANTS
OF BARRY WILL THEN MOVE NORTH UP THE EAST COAST AND BE OFF THE
SOUTHERN NEW ENGLAND COAST BY MONDAY AFTERNOON. THIS SYSTEM HAS
THE POTENTIAL TO BRING SOME HEAVY RAIN TO PORTIONS OF VERMONT AND
NORTHERN NEW YORK ON MONDAY.

A COLD FRONT WILL MOVE INTO THE REGION ON TUESDAY WITH SHOWERS AND
THUNDERSTORMS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BANACOS

In the hours before

Special weather statement, Jun 2, 10:46 AM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1146 AM EDT SAT JUN 2 2007

NYZ026>031-034-035-087-022200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
1146 AM EDT SAT JUN 2 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING...

A STATIONARY FRONT ACROSS THE ST. LAWRENCE VALLEY COMBINED WITH AN
UPPER LEVEL DISTURBANCE APPROACHING FROM SOUTHEASTERN ONTARIO WILL
RESULT IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS
NORTHERN NEW YORK THIS AFTERNOON INTO THIS EVENING. A HUMID AIR
MASS COMBINED WITH PARTIAL SUNSHINE WILL ALLOW FOR ENOUGH
DESTABILIZATION FOR POSSIBLE STRONG TO POTENTIALLY SEVERE STORMS
LATE TODAY. THE MAIN THREAT IS EXPECTED TO BE LOCALIZED STRONG
WINDS AND POSSIBLE HAIL. CLOUD TO GROUND LIGHTNING WILL ALSO
RESULT IN A HAZARD NEAR THUNDERSTORMS.

IF YOU ARE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON OR THIS
EVENING...KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA OUTLETS PROVIDING WEATHER INFORMATION FOR
UPDATES ON POSSIBLE THUNDERSTORM ACTIVITY.

VTZ001-002-005-006-008>012-016>019-022200-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
BURLINGTON...JOHNSON...STOWE...MONTPELIER...MIDDLEBURY...
VERGENNES...BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1146 AM EDT SAT JUN 2 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
INTO THIS EVENING...

A STATIONARY FRONT ACROSS FAR NORTHERN VERMONT COMBINED WITH AN
UPPER LEVEL DISTURBANCE APPROACHING FROM SOUTHEASTERN ONTARIO WILL
RESULT IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS
NORTHERN NEW YORK THIS AFTERNOON...WITH ACTIVITY TRACKING EASTWARD
INTO VERMONT DURING THE LATE AFTERNOON AND INTO THIS EVENING.
A HUMID AIR MASS COMBINED WITH PARTIAL SUNSHINE WILL ALLOW FOR
ENOUGH DESTABILIZATION FOR POSSIBLE STRONG TO POTENTIALLY SEVERE
STORMS LATE TODAY ACROSS THE CHAMPLAIN VALLEY...CENTRAL...AND
SOUTH-CENTRAL VERMONT. THE MAIN THREAT IS EXPECTED TO BE LOCALIZED
STRONG WINDS AND POSSIBLE HAIL. CLOUD TO GROUND LIGHTNING WILL
ALSO RESULT IN A HAZARD NEAR THUNDERSTORMS.

IF YOU ARE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON OR THIS
EVENING...KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA OUTLETS PROVIDING WEATHER INFORMATION FOR
UPDATES ON POSSIBLE THUNDERSTORM ACTIVITY.

BANACOS
Special weather statement, Jun 2, 12:52 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
152 PM EDT SAT JUN 2 2007

VTZ011-019-021852-
EASTERN RUTLAND-WESTERN RUTLAND-
INCLUDING...CHIPPENHOOK...CLARENDON...CLARENDON SPRINGS...
CUTTINGSVILLE...EAST CLARENDON...EAST POULTNEY...EAST WALLINGFORD...
IRA...LAKE ST. CATHERINE STATE...MIDDLETOWN SPRINGS...NORTH PAWLET...
POULTNEY...SHREWSBURY...SOUTH POULTNEY...SOUTH WALLINGFORD...
TINMOUTH...WALLINGFORD AND WELLS
152 PM EDT SAT JUN 2 2007

AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTHWEST OF POULTNEY...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR LAKE ST. CATHERINE STATE...WELLS BY 210
PM...NEAR MIDDLETOWN SPRINGS AND TINMOUTH BY 220 PM...NEAR
WALLINGFORD AND SOUTH WALLINGFORD BY 240 PM.

THIS THUNDERSTORM WILL CONTAIN FREQUENT LIGHTNING...GUSTY
WINDS...BRIEF HEAVY DOWNPOURS AND SMALL HAIL TO A HALF INCH.
Special weather statement, Jun 2, 1:09 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
209 PM EDT SAT JUN 2 2007

NYZ026>031-034-035-087-VTZ001-005-008>012-017>019-022015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...BURLINGTON...MONTPELIER...
MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
209 PM EDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH EFFECTIVE UNTIL 8 PM FOR THE FOLLOWING
COUNTIES IN VERMONT AND NORTHERN NEW YORK. IN NEW YORK...ST.
LAWRENCE...FRANKLIN...ESSEX...AND CLINTON. IN VERMONT...GRAND
ISLE...CHITTENDEN...ADDISON...WASHINGTON...ORANGE...RUTLAND...AND
WINDSOR.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE WATCH
AREA THIS AFTERNOON WITH THE POTENTIAL FOR LOCALLY DAMAGING WINDS
AND POSSIBLE SEVERE HAIL.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION...INCLUDING POSSIBLE WARNINGS.

BANACOS
Special weather statement, Jun 2, 1:36 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
236 PM EDT SAT JUN 2 2007

VTZ011-021930-
WESTERN RUTLAND-
INCLUDING...NORTH PAWLET...PAWLET AND WELLS
236 PM EDT SAT JUN 2 2007

AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST SOUTHWEST OF WELLS...MOVING SOUTHEAST AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR PAWLET...NORTH PAWLET AND WEST PAWLET
THROUGH 315 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM.
Special weather statement, Jun 2, 2:20 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
320 PM EDT SAT JUN 2 2007

VTZ009>012-018-019-022130-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
320 PM EDT SAT JUN 2 2007

AT 320 PM...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
CONTINUING TO DEVELOP ACROSS ADDISON...ORANGE...RUTLAND AND
WINDSOR COUNTIES IN VERMONT. THESE STORMS WILL CONTINUE THROUGH 5
PM...AND MOVE EAST AT 20 TO 30 MPH.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...OCCASIONAL
LIGHTNING AND WIND GUSTS 40 TO 50 MPH.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM.

JN

The radar

The Burlington radar (KCXX), 30 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Clinton

When
June 2, 3:05 PM EST
Where
Clinton County, Peru
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
44.580, -73.530

Penny size hail covering the back deck of a house in Peru.

Thunderstorm Wind, St. Lawrence

When
June 2, 3:20 PM EST
Where
St. Lawrence County, Norwood
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
44.750, -74.980

Numerous trees and power lines downed by strong winds.

Hail, St. Lawrence

When
June 2, 3:35 PM EST
Where
St. Lawrence County, Stockholm Center
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
44.750, -74.820

Nickel size hail reported.

Thunderstorm Wind, St. Lawrence

When
June 2, 3:45 PM EST
Where
St. Lawrence County, Parishville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.630, -74.820

Trees and power lines downed by damaging winds.

Hail, Franklin

When
June 2, 4:51 PM EST
Where
Franklin County, Rainbow Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.470, -74.170

Penny size hail reported.

Hail, Franklin

When
June 2, 5:00 PM EST
Where
Franklin County, Saranac Lake
Measured
1.25 in hail
Reported by
Public
Coordinates
44.330, -74.130

Quarter to half dollar size hail reported.

Thunderstorm Wind, Essex

When
June 2, 5:03 PM EST
Where
Essex County, Bloomingdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
44.420, -74.100

Thunderstorm winds blew a tree over and leaning across a power line.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34936, 34939, 34937, 34940, 34938, 34949, 34941.